Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 35, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 12, 2016, 5:19 PM EDT for Hawkins County, Sullivan County, Tennessee; Scott County, Virginia. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2016, 5:19 PM EDT (21:19 UTC)
- Expired
- May 12, 2016, 6:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hawkins County, TN, Sullivan County, TN, Scott County, VA
The radar
The Knoxville radar (KMRX), 82 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 5:30 PM EDT | TSTM WND DMG | Church Hill, TN | TREE DOWNED. |
| May 12, 5:40 PM EDT | TSTM WND DMG | Mount Carmel, TN | FEW TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413
WUUS54 KMRX 122119
SVRMRX
TNC073-163-VAC169-122200-
/O.NEW.KMRX.SV.W.0035.160512T2119Z-160512T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
519 PM EDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SULLIVAN COUNTY IN EASTERN TENNESSEE...
NORTHEASTERN HAWKINS COUNTY IN EASTERN TENNESSEE...
SOUTHEASTERN SCOTT COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 600 PM EDT
* AT 518 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
SURGOINSVILLE...OR 11 MILES EAST OF ROGERSVILLE...MOVING NORTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KINGSPORT...ROGERSVILLE...GATE CITY...BRISTOL...SURGOINSVILLE...WEBER
CITY...COLONIAL HEIGHTS...WALNUT HILL...SPURGEON...CHURCH HILL...MOUNT
CARMEL...NICKELSVILLE...BLOUNTVILLE...BLOOMINGDALE...KEPLER...HILTONS...
OKOLONA...SULLIVAN GARDENS...TRI-CITY AIRPORT AND FALL BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD TREE
DAMAGE ACROSS KNOX...JEFFERSON...AND HAMBLEN COUNTIES! SEEK SHELTER
NOW!
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3670 8233 3660 8230 3659 8225 3652 8220
3643 8251 3642 8260 3644 8267 3642 8268
3638 8275 3639 8278 3636 8281 3637 8284
3635 8289 3650 8299 3682 8241
TIME...MOT...LOC 2118Z 245DEG 32KT 3646 8281
HAIL...<.75IN
WIND...60MPH
$$
AMP.232 follow-up statements
348
WWUS54 KMRX 122137
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
537 PM EDT THU MAY 12 2016
TNC073-163-VAC169-122200-
/O.CON.KMRX.SV.W.0035.000000T0000Z-160512T2200Z/
SULLIVAN TN-HAWKINS TN-SCOTT VA-
537 PM EDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN SULLIVAN...NORTHEASTERN HAWKINS AND SOUTHEASTERN
SCOTT COUNTIES...
AT 536 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KINGSPORT...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KINGSPORT...GATE CITY...BRISTOL...WEBER CITY...COLONIAL HEIGHTS...CHURCH
HILL...MOUNT CARMEL...NICKELSVILLE...OKOLONA...SULLIVAN GARDENS...
BLOOMINGDALE AND HILTONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. THIS STORM HAS A HISTORY OF TREE DAMAGE! SEEK SHELTER NOW!
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3659 8225 3643 8270 3660 8281 3682 8241
3670 8233 3660 8230
TIME...MOT...LOC 2136Z 239DEG 32KT 3657 8266
HAIL...<.75IN
WIND...60MPH
$$
AMP.23481
WWUS54 KMRX 122147
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
547 PM EDT THU MAY 12 2016
TNC073-163-VAC169-122200-
/O.CON.KMRX.SV.W.0035.000000T0000Z-160512T2200Z/
SULLIVAN TN-HAWKINS TN-SCOTT VA-
547 PM EDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN SULLIVAN...NORTHEASTERN HAWKINS AND SOUTHEASTERN
SCOTT COUNTIES...
AT 546 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEBER CITY...OR
OVER GATE CITY...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KINGSPORT...GATE CITY...BRISTOL...WEBER CITY...CHURCH HILL...MOUNT CARMEL...
NICKELSVILLE...SULLIVAN GARDENS...BLOOMINGDALE AND HILTONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN
MOUNT CARMEL AT 5:40 PM EDT. SEEK SHELTER NOW!
&&
LAT...LON 3659 8225 3646 8262 3663 8275 3682 8241
3670 8233 3660 8230
TIME...MOT...LOC 2146Z 245DEG 32KT 3661 8256
HAIL...<.75IN
WIND...60MPH
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:59 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 12, 2:59 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Morristown TN 259 PM EDT THU MAY 12 2016 .SHORT TERM...(Tonight and Friday)...Radar shows scattered convection over our area...with the more concentrated line of convection to our west ahead of the approaching cold front. This front...with its associated convection...will swing through the area this evening and tonight. Still looks like some storms may be strong to severe given the instability present...although low level wind shear looks limited. Will keep mention in HWO. For Friday drier air will be moving in as surface high pressure builds in from the west...and should see quite a bit of sunshine along with slightly cooler temps. MAV temps look reasonable for min temps tonight...but look on the low side given expected sunshine for Friday so will bump MAV max temps up a bit. .LONG TERM...(Friday night through Thursday)...Very dry air mass in place on Friday night behind a frontal passage earlier in the day. This drier air mass will lead to overnight lows in the upper 40s to near 50 north and low 50s elsewhere. Another weak front quickly races down out of the northwest and moves through our area Saturday morning into early afternoon, by late afternoon we should see clearing skies. This front brings a pretty low chance of pops due to lacking moisture and lift. Best chance of pops are low end chance pops across northeast TN and southwest VA and only slight chance pops across the central valley, with no pops southern valley. Biggest impact this front will have will be increased cloud cover, with again clearing skies mid to late afternoon. Though limited on moisture, this front will bring a decent surge of cold air. Highs on Saturday will only be a few degrees below normal but by Saturday night highs will be a good 10 degrees below normal due to the cold air advection. We remain in a dry post frontal air mass on Sunday, so plenty of sun and cooler temperatures can be expected. Highs on Sunday will be around 10 degrees below normal. Models continue to show the front stalling out to our south Sunday night and gradually making its way back north on Monday, as strong southerly 850 mb commences. So will have precip chances increasing from southwest to northeast through the day on Monday as the front lifts northward and moisture builds into the area. Monday night through Thursday continues to look very messy. We will be well within the warm sector by Tuesday with good southerly flow continuing across the Southeastern U.S. During this time, chance pops will be in place due to our area being within a warm and moist environment. Timing of best chance of pops is still hard to pin down because there aren't any very organized features moving through the flow during this time-frame. However...the best chance of pops during this period looks to be on Wednesday as an upper level jet slides into our area from out of the southwest. This 300 mb jet will lead to increase lift across the area and allow for high-end chance to likely pops across the area on Wednesday. Tuesday through Thursday there will also be a chance for a few afternoon thunderstorms...due to our area residing in a warm and moist environment. Temperatures during this time will be a little above normal for highs and lows. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 60 79 54 77 / 70 10 0 10 Knoxville McGhee Tyson Airport, TN 59 75 53 74 / 80 10 10 20 Oak Ridge, TN 59 76 52 73 / 80 10 10 20 Tri Cities Airport, TN 59 74 48 71 / 80 10 10 30 && .MRX Watches/Warnings/Advisories... NC...None. TN...None. VA...None. && LW/SR
Hazardous weather outlook, May 12, 3:13 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 313 PM EDT THU MAY 12 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-131915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 313 PM EDT THU MAY 12 2016 /213 PM CDT THU MAY 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THE FIRST PART OF TONIGHT PRODUCING HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WIND. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE AND MAY PRODUCE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE NEXT CHANCE FOR ORGANIZED STORMS LOOKS TO BE ABOUT THE MIDDLE OF NEXT WEEK AHEAD OF THE NEXT COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 12, 4:45 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
445 PM EDT THU MAY 12 2016
TNZ068-069-071-086-122115-
KNOX TN-NW BLOUNT TN-LOUDON TN-NORTHWEST MONROE TN-
445 PM EDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX...NORTHERN
BLOUNT...LOUDON AND NORTH CENTRAL MONROE COUNTIES UNTIL 515 PM EDT...
AT 444 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF LOUDON...MOVING NORTHEAST AT 55 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...LENOIR CITY...ALCOA...LOUDON...FARRAGUT...
LOUISVILLE...ROCKFORD...EAGLETON VILLAGE...VONORE...GREENBACK...
FRIENDSVILLE...PHILADELPHIA...WILDWOOD...WALLAND...CLOVER HILL AND
BEARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3554 8430 3571 8447 3599 8408 3577 8373
3572 8371
TIME...MOT...LOC 2044Z 239DEG 49KT 3569 8424
MOULTONSpecial weather statement, May 12, 4:50 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
450 PM EDT THU MAY 12 2016
VAZ001-002-005-122130-
SCOTT-LEE-WISE-
450 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEE...CENTRAL SCOTT
AND SOUTHERN WISE COUNTIES AND THE CITY OF NORTON...
AT 450 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF
BIG STONE GAP...OR 14 MILES EAST OF JONESVILLE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTON...WISE...BIG STONE GAP...COEBURN...APPALACHIA...NICKELSVILLE...
DUNGANNON...DUFFIELD...DRYDEN...FORT BLACKMORE...JASPER AND PATTONSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3684 8239 3677 8235 3665 8293 3682 8302
3702 8250
TIME...MOT...LOC 2050Z 253DEG 25KT 3677 8287
AMP.23Local storm report, May 12, 5:02 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 PM EDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST RUSSELLVILLE 36.26N 83.20W
05/12/2016 E60 MPH HAMBLEN TN TRAINED SPOTTER
&&Local storm report, May 12, 5:04 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
504 PM EDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
05/12/2016 KNOX TN 911 CALL CENTER
2 TREES DOWN WESTERN PART OF KNOXVILLE
0335 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
05/12/2016 KNOX TN TRAINED SPOTTER
A COUPLE OF TREES DOWN HALLS AREA.
0355 PM TSTM WND DMG 1 W NEWPORT 35.96N 83.21W
05/12/2016 COCKE TN 911 CALL CENTER
SEVERAL TREES DOWNED NEAR AND WEST OF NEWPORT.
0420 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
05/12/2016 JEFFERSON TN 911 CALL CENTER
SEVERAL TREES DOWN ACROSS COUNTY.
0455 PM TSTM WND GST RUSSELLVILLE 36.26N 83.20W
05/12/2016 E60.00 MPH HAMBLEN TN TRAINED SPOTTER
&&Local storm report, May 12, 5:15 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 PM EDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 1 E MORRISTOWN 36.21N 83.28W
05/12/2016 HAMBLEN TN 911 CALL CENTER
A COUPLE OF TREES DOWN MORRISTOWN AND EAST SIDE OF
MORRISTOWN.
&&Special weather statement, May 12, 5:15 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 PM EDT THU MAY 12 2016
TNZ012-013-035-036-122200-
CAMPBELL-SCOTT-ANDERSON-MORGAN-
515 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCOTT...CAMPBELL...
NORTHERN ANDERSON AND CENTRAL MORGAN COUNTIES...
AT 514 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF
WARTBURG...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...LA FOLLETTE...WARTBURG...JACKSBORO...CARYVILLE...LAKE CITY...
NORRIS...SUNBRIGHT...FINCASTLE...DISNEY...ROYAL BLUE...ELK VALLEY...SMOKEY
JUNCTION...PETROS...ROSEDALE...SLICK ROCK...DEERLODGE AND NORMA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3659 8415 3629 8398 3628 8399 3628 8400
3627 8401 3626 8400 3625 8400 3623 8398
3621 8397 3619 8394 3601 8466 3620 8479
TIME...MOT...LOC 2114Z 245DEG 32KT 3621 8448
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:38 AM EDT | Special Weather Statement | MRX | Campbell | 37 min |
| May 12, 12:58 PM EDT | Special Weather Statement | MRX | Morgan | 47 min |
| May 12, 1:16 PM EDT | Special Weather Statement | MRX | Roane | 29 min |
| May 12, 1:33 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 27 min |
| May 12, 1:36 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan | 24 min |
| May 12, 1:41 PM EDT | Special Weather Statement | MRX | Roane | 49 min |
| May 12, 2:02 PM EDT | Special Weather Statement | MRX | Anderson, Campbell, Union | 43 min |
| May 12, 2:22 PM EDT | Special Weather Statement | MRX | Cocke | 38 min |
| May 12, 2:46 PM EDT | Special Weather Statement | MRX | Hamilton | 44 min |
| May 12, 2:51 PM EDT | Special Weather Statement | MRX | Claiborne | 39 min |
| May 12, 2:56 PM EDT | Special Weather Statement | MRX | Knox | 49 min |
| May 12, 2:58 PM EDT | Special Weather Statement | MRX | Sevier | 47 min |
| May 12, 3:26 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 34 min |
| May 12, 3:29 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson, Knox, Sevier | 46 min |
| May 12, 3:49 PM EDT | Special Weather Statement | MRX | Hamilton, Sequatchie | 41 min |
| May 12, 3:59 PM EDT | Special Weather Statement | MRX | Hamblen | 46 min |
| May 12, 4:05 PM EDT | Special Weather Statement | MRX | Blount, Monroe | 25 min |
| May 12, 4:08 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Hamblen, Jefferson, Sevier | 37 min |
| May 12, 4:44 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins | 46 min |
| May 12, 4:45 PM EDT | Special Weather Statement | MRX | Blount, Loudon | 30 min |
| May 12, 5:15 PM EDT | Special Weather Statement | MRX | Campbell, Morgan | 45 min |
| May 12, 5:25 PM EDT | Special Weather Statement | MRX | Anderson, Jefferson, Knox, Sevier | 50 min |
| May 12, 5:50 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 40 min |
| May 12, 5:55 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 35 min |
| May 12, 4:50 PM EDT | Special Weather Statement | MRX | City of Norton | 40 min |
| May 12, 6:25 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Washington, City of Bristol | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.